Virginia, 2018Flash Flooding and Flooding in Virginia, July 24 to 26, 2018
July 24 to 26, 2018 · NWS LWX · 33 events in 7 counties and zones
Following the passage of a coastal low, bands of moisture continued to pull northward across the same areas that had already experienced heavy rain. Heavy rainfall fell in some areas, with widespread flooding throughout the period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Following the passage of a coastal low, bands of moisture continued to pull northward across the same areas that had already experienced heavy rain. Heavy rainfall fell in some areas, with widespread flooding throughout the period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 24, 3:08 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 3:08 AM EST, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
408 AM EDT Tue Jul 24 2018
.SYNOPSIS...A broad and slow moving low pressure system over the
Southeast will influence the Mid Atlantic through the middle of
the week. A pair of cold fronts will move through the area during
the second half of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Plume of very deep moisture with PWs > 2.0 will remain over our
area through Wed keeping the risk of excessive rains very high atop
saturated ground and very high stream levels. Best short-term
guidance with respect to location of convection seem to be the
HiRes ARW which shows current line of showers/t-storms over ern
NC lifting northward later this morning and reaching nrn VA
around 10Z-11Z. There could be a lull in the shra activity late
in the morning into the early afternoon as suggested by short-
term models, but difficult to say given current pattern.
Multiple rounds of showers/t-storms are expected Tue afternoon
into Wed posing a significant risk of flash flooding.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
While guidance indicate that the deep plume of moisture will
start shifting east Wed, it appears there will be additional
forcing with the approach of the upper trof from the west. There
could be very intense convection right along the I-95 corridor
in northeast MD. Threat of heavy rains and flooding should be
ending by 00Z Thu as deep moisture is pushed to the east.
Thu and Thu night now looking mostly dry as a pair of cold
fronts move through the area.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
On Friday, a potent upper-level low will track from the northern
shores of Lake Superior to the southern tip of James Bay. This
system will drive a weak surface cold front southeastward toward our
area Friday afternoon. Boundary layer moisture will be relatively
low compared to previous days, and mid-level height falls will be
minimal over our area. With little forcing for ascent, and sub-
optimal moisture levels, little to no development of storms is
expected well in advance of the frontal boundary. Closer to the
boundary itself, moisture pooling ahead of the boundary (leading to
higher dewpoints and resultant higher instability), coupled with
surface convergence in the vicinity of the front should lead to the
development of some showers and storms. Most guidance currently has
those storms developing Friday afternoon across PA and WV. It looks
like the best chance for any showers and storms Friday afternoon in
our forecast area will be closer to the frontal boundary across
Northern MD and the WV Panhandle. A belt of fairly strong mid-upper
level winds will rotate along the southern periphery of the upper
low. This will lead to 0-6 km shear values on the order of 35-40 kt;
which when coupled with around 1000 J/kg of MLCAPE could promote
organized thunderstorm activity (where storms actually form).
Chances for showers and thunderstorms will linger through Friday
evening as the surface front progresses eastward through the area.
The front will eventually stall out either overhead or just to our
southeast. The position of the front will be important for our
weather on Saturday. With a broad, longwave trough off to our
northwest, most model guidance has locations to the south of the
front convecting with better boundary layer moisture in place. Model
guidance isn't in great agreement with the position of the front,
but it appears as though southern portions of our forecast area will
have the highest chance for an afternoon shower or thunderstorm on
Saturday.
By Sunday model solutions begin to diverge. The GFS has a more
amplified mid-upper level flow pattern compared to the Euro, leading
to appreciable moisture return at the surface, which results in the
development of afternoon showers and thunderstorms. The Euro on the
other hand is more zonal in nature and keeps the front suppressed off
to the south, leading to more stable and dry conditions. Either way,
the highest chances for any showers or thunderstorms on Sunday will
again be to the south.
Progressing into early next week, both the GFS and the Euro start to
dig a trough southward across the center part of the country.
Southerly flow between that system and a strong oceanic high over
the Atlantic will allow elevated levels of moisture to return to the
area by Monday (precipitable water values approaching 2 inches).
This will lead to the development of afternoon showers and
thunderstorms area wide on Monday.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
MVFR cigs likely through much of the day in shra/tsra. Guidance
indicate cigs lowering to IFR/LIFR tonight. Conditions begin to
improve Wed evening.
Intermittent sub-VFR conditions could be possible with any afternoon
thunderstorm activity Friday through Monday.
&&
.MARINE...
SCA conditions likely through Wed night, then winds diminishing
below SCA Thursday and remaining below SCA through the weekend.
Winds are expected to remain below the SCA threshold Friday through
Monday. Afternoon showers and thunderstorms could have impacts on
marine activities.
&&
.HYDROLOGY...
Repeated rounds of showers and thunderstorms through Wednesday
will lead to increasingly susceptible conditions for not only
flash flooding but eventually some river flooding. Soils
already saturated, so it won't take much to realize flood
concerns. Flash Flood Watches have been extended through Tuesday
evening. In addition, River Flood Watches in effect for several
points in the Potomac and Rappahannock basins, mainly in the
east. Warnings are also in effect for Frederick and Dawsonville.
Please refer to AHPS for details.
&&
.TIDES/COASTAL FLOODING...
Minor coastal flooding is expected to persist through at least
Wed morning due to elevated water levels in southerly flow.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through late tonight for DCZ001.
Coastal Flood Advisory until 10 AM EDT Wednesday for DCZ001.
MD...Flash Flood Watch through late tonight for MDZ003>006-011-013-
014-016>018-503>508.
Coastal Flood Advisory until 4 AM EDT Wednesday for MDZ017.
Coastal Flood Advisory until noon EDT today for MDZ508.
Coastal Flood Advisory until 9 AM EDT Wednesday for MDZ014.
Coastal Flood Advisory until 10 AM EDT this morning for MDZ011.
VA...Flash Flood Watch through late tonight for VAZ025>031-036>040-
050>057-501-502-505>508.
Coastal Flood Advisory until 10 AM EDT Wednesday for VAZ054.
WV...Flash Flood Watch through late tonight for WVZ051>053.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ530>543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...CS/KJP
AVIATION...CS/LFR/KJP
MARINE...CS/LFR/KJP
HYDROLOGY...LWX
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Jul 24, 4:33 AM EST, 53 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
533 AM EDT Tue Jul 24 2018
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
533 AM EDT Tue Jul 24 2018
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today and Tonight
A Flash Flood Watch is in effect.
Scattered showers and thunderstorms with gusty winds over the
waters may require Special Marine Warnings.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A Flash Flood Watch remains in effect through Wednesday afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall totals and any observed flooding to the National Weather
Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-251000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
533 AM EDT Tue Jul 24 2018
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Today and Tonight
A Flash Flood Watch is in effect for all areas along and east of
the Interstate 81 corridor.
River flooding is likely on area mainstem rivers due to excessive
runoff from heavy rain, mainly east of the Blue Ridge.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
A Flash Flood Watch is in effect for all areas along and east of
the Interstate 81 corridor through Wednesday afternoon.
River flooding is likely on area mainstem rivers due to excessive
runoff from heavy rain, mainly east of the Blue Ridge through at
least Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. Please report
rainfall totals and any observed flooding to the National Weather
Service.
Flood, Fairfax
- When
- July 24, 5:26 AM EST to 11:16 AM EST
- Where
- Fairfax County, 1.38 mi SW of Merrifield to 1.53 mi W of Tremont
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.855, -77.247
The USGS stream gage on Accotink Creek near Annandale exceeded the 9.5 foot flood stage during the indicated period. The peak of 10.99 feet occurred at 10:00am EST. Woodburn Road floods at these levels.
Flood, Fairfax
- When
- July 24, 5:55 AM EST to 8:00 AM EST
- Where
- Fairfax County, 1.02 mi WSW of Tremont to 0.98 mi WSW of Tremont
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 38.846, -77.238
Woodburn Road flooded and closed near Spicewood Drive.
Flood, Fairfax
- When
- July 24, 6:04 AM EST to 8:00 AM EST
- Where
- Fairfax County, 0.85 mi SE of Clarks Crossing
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.912, -77.288
Lawyers Road flooded and closed near Gunnell Farms Drive.
Flood, Fairfax
- When
- July 24, 6:07 AM EST to 7:15 AM EST
- Where
- Fairfax County, 1.44 mi NW of Fairfax Station to 1.46 mi NW of Fairfax Station
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.816, -77.337
Popes Head Road flooded with all lanes blocked.
Flood, Fairfax
- When
- July 24, 6:25 AM EST to 6:45 AM EST
- Where
- Fairfax County, 0.58 mi NW of Swinks Mill to 0.55 mi NW of Swinks Mill
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.957, -77.206
Swinks Mill Road flooded and briefly closed south of Georgetown Pike.
Flood, Fairfax
- When
- July 24, 7:20 AM EST to 11:30 AM EST
- Where
- Fairfax County, 1.21 mi N of Ilda to 1.09 mi N of Ilda
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.847, -77.248
Prosperity Avenue flooded and closed at Crook Branch.
Flood, Fairfax
- When
- July 24, 7:22 AM EST to 10:45 AM EST
- Where
- Fairfax County, 0.78 mi NNW of Clarks Crossing to 0.73 mi NNW of Clarks Crossing
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.931, -77.306
Hunter Mill Road flooded and closed at Difficult Run.
Flood, Fairfax
- When
- July 24, 7:28 AM EST to 9:30 AM EST
- Where
- Fairfax County, 0.77 mi SSE of Peacock to 0.81 mi SSE of Peacock
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.959, -77.246
Bellview Road flooded and closed near Rocky Run.
Flood, Fairfax
- When
- July 24, 8:01 AM EST to 10:00 AM EST
- Where
- Fairfax County, 1.04 mi NW of Reston to 1.05 mi NW of Reston
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.981, -77.313
Springvale Road flooded and closed at Piney Run.
Flood, Fairfax
- When
- July 24, 8:13 AM EST to 9:45 AM EST
- Where
- Fairfax County, 1.75 mi S of Kenmore to 1.73 mi S of Kenmore
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.925, -77.264
Old Courthouse Road flooded and closed at Wolftrap Creek.
Flood, Fairfax
- When
- July 24, 8:16 AM EST to 10:00 AM EST
- Where
- Fairfax County, 0.8 mi W of Kenmore to 0.79 mi W of Kenmore
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.950, -77.285
The intersection of Beulah Road and Browns Mill Road was flooded and closed at Wolftrap Creek.
Flood, Fairfax
- When
- July 24, 4:38 PM EST to 6:00 PM EST
- Where
- Fairfax County, 0.61 mi NNE of Colchester to 0.65 mi NNE of Colchester
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.678, -77.225
Bridge on Old Colchester Road over Giles Run closed due to flooding.
Flood, Frederick
- When
- July 25, 2:15 PM EST to 4:15 PM EST
- Where
- Frederick County, 1.73 mi SSE of Brucetown to 1.88 mi SSE of Brucetown
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.226, -78.062
Old Charles Town Road (VA 761) flooded and closed at Opequon Creek.
Flood, Frederick
- When
- July 25, 2:15 PM EST to 4:15 PM EST
- Where
- Frederick County, 1.13 mi ESE of Hayfield to 1.15 mi ESE of Hayfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.225, -78.280
US Highway 50 was flooded and closed near Hayfield.
Flood, Frederick
- When
- July 25, 2:15 PM EST to 4:15 PM EST
- Where
- Frederick County, 0.3 mi ESE of Hayfield to 0.26 mi ENE of Hayfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.228, -78.295
South Hayfield Road flooded and closed south of US 50.
Flood, Frederick
- When
- July 25, 2:15 PM EST to 4:15 PM EST
- Where
- Frederick County, 2.14 mi ENE of Hayfield to 2.2 mi ENE of Hayfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.240, -78.262
Indian Hollow Road (Route 679) impassible in several locations east of Hayfield Road.
Flood, Page
- When
- July 25, 3:15 PM EST to 5:15 PM EST
- Where
- Page County, 2.05 mi ESE of Kimball to 2.08 mi ESE of Kimball
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.674, -78.383
Red Church Road over Rocky Branch was flooded with the stream flowing over the roadway.
Flood, Page
- When
- July 25, 5:00 PM EST to 7:00 PM EST
- Where
- Page County, 2.25 mi SW of Panorama to 2.22 mi SW of Panorama
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.651, -78.354
Jewell Hollow Road flooded and impassable.
Flood, Loudoun
- When
- July 25, 5:01 PM EST to 6:00 PM EST
- Where
- Loudoun County, 3.02 mi SSW of Arcola Glascock Arpt to 2.98 mi SSW of Arcola Glascock Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 38.889, -77.571
Six inches of water flowing over Route 705 at Bull Run due to Bull Run flooding.
Flood, Fairfax
- When
- July 25, 5:04 PM EST to 6:00 PM EST
- Where
- Fairfax County, 0.5 mi NNW of Mc Lean Hamlet to 0.49 mi NW of Mc Lean Hamlet
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.936, -77.235
Gordon Lane flooded near Odricks Lane.
Flood, Prince William
- When
- July 25, 5:08 PM EST to 7:00 PM EST
- Where
- Prince William County, 1.28 mi SE of Wellington to 1.22 mi SE of Wellington
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.767, -77.534
Flooding reported on Bethlehem Road and Wellington Road, near where the two intersect. Both roads closed.
Flood, Loudoun
- When
- July 25, 5:24 PM EST to 6:45 PM EST
- Where
- Loudoun County, 1.04 mi NW of Arcola to 1 mi NW of Arcola
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.960, -77.544
Evergreen Mills Road was flooded and closed near Belmont Ridge Road at Broad Run.
Flash Flood, Arlington
- When
- July 25, 5:30 PM EST to 6:00 PM EST
- Where
- Arlington County, 0.73 mi ENE of Arlington to 0.76 mi ENE of Arlington
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 38.884, -77.118
Torrential rain overwhelmed a building drainage system, forcing a pipe to burst, causing a partial roof collapse at a restaurant, and water coming through the wall of another business, flooding about a third of the floor of that business.
Flood, Loudoun
- When
- July 25, 5:49 PM EST to 8:00 PM EST
- Where
- Loudoun County, 0.8 mi N of Arcola Glascock Arpt to 0.84 mi N of Arcola Glascock Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.941, -77.551
US 50 flooded and closed near Stone Ridge.
Flood, Loudoun
- When
- July 25, 5:49 PM EST to 8:00 PM EST
- Where
- Loudoun County, 2.07 mi WSW of Lenah to 2.02 mi WSW of Lenah
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.938, -77.605
Lenah Road flooded and closed near Braddock Road.
Flood, Prince William
- When
- July 25, 6:00 PM EST to 8:00 PM EST
- Where
- Prince William County, 1.58 mi NE of Woodbridge Arpt to 1.56 mi NE of Woodbridge Arpt
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.695, -77.298
Cotton Mill Drive flooded and closed between Antietam Road and Fox Tail Court.
Flash Flood, Arlington
- When
- July 25, 6:40 PM EST to 7:10 PM EST
- Where
- Arlington County, 0.98 mi E of Arlington to 1.09 mi E of Arlington
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.880, -77.112
Flooding was reported after torrential rains on multiple levels of the Ballston Quarter parking garage.
Flood, Fairfax
- When
- July 25, 6:53 PM EST to 8:30 PM EST
- Where
- Fairfax County, 0.96 mi NW of Buffs Corner to 0.94 mi NW of Buffs Corner
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.789, -77.343
Havenner Road flooded and closed near Youngs Branch Drive.
Flood, Stafford
- When
- July 25, 7:30 PM EST to 9:00 PM EST
- Where
- Stafford County, 2.4 mi SSE of Mountain View to 2.37 mi SSE of Mountain View
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.438, -77.453
Courthouse Road flooded near Woodcutters Road.
Flood, Stafford
- When
- July 25, 7:30 PM EST to 9:00 PM EST
- Where
- Stafford County, 1.22 mi SE of Mountain View to 1.23 mi SE of Mountain View
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.457, -77.455
Winding Creek Road flooded and closed near Walpole Street.
Flood, Fairfax
- When
- July 25, 9:02 PM EST to 10:30 PM EST
- Where
- Fairfax County, 1.46 mi ENE of Herndon to 1.47 mi ENE of Herndon
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.978, -77.355
Autumn Ridge Circle flooded near Twisted Oak Drive.
Flood, Fairfax
- When
- July 25, 9:20 PM EST to 11:00 PM EST
- Where
- Fairfax County, 0.48 mi NNE of Gum Spgs to 0.49 mi NNE of Gum Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.736, -77.076
High water near the intersection of Apple Hill Road and Chancery Court. Road closed.
Flood, Prince William
- When
- July 26, 2:14 AM EST to 11:36 AM EST
- Where
- Prince William County, 1.94 mi NW of Yorkshire to 1.92 mi NW of Yorkshire
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.803, -77.450
The Virginia Tech stream gage on Bull Run near Manassas Park exceeded the 12 foot flood stage during the indicated period. The peak level of 14.23 feet was observed at 7:15am EST. Trails along the stream were flooded throughout this time in the vicinity of Route 28.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 24 to 28, 201817 deaths · 1 event
- Flash Flood and Hail in Colorado, July 24, 20181 death · $500,000 · 1.5 in hail · 18 events
- Flash Flooding and Debris Flow in Colorado, July 24, 2018$2.0 million · 4 events
- Flash Flood and Heavy Rain in North Carolina, July 24 to 25, 2018$500,000 · 3 events
- Flash Flooding in Pennsylvania, July 24 to 25, 2018$62,000 · 6 events
- Drought in Texas, July 24 to 31, 20189 events
- Excessive Heat and Heat in California, July 24 to 28, 20188 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 24, 20187 events
- Excessive Heat and Heat in California, July 24 to 28, 20186 events
- Hail in Colorado, July 24, 20181.75 in hail · 5 events
- Flooding in North Carolina, July 24 to 26, 20184 events
- Damaging Winds in Nevada, July 24 to 26, 2018$4,000 · 51 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 780897, 774505, 774506, 774507, 774508, 774509, 774510, 774511, 774512, 774513, 774514, 774515, 774612, 774613, 774614, 774615, 774616, 774617, 774618, 774619, 774620, 774621, 774662, 774623, 774624, 774627, 774663, 774628, 774656, 774658, 774659, 774661, 781505.